Share Facebook
Crohn's Disease Forum » Support Forum » Miserable from the fatigue


07-22-2008, 08:39 PM   #1
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
Miserable from the fatigue

I think of myself as a fairly strong person but my whole summer I feel have been disabled and I think its due to coming off of prednisone. I am so dizzy and fatigued I cant go anywhere or do anything, I feel like im just gonna fall down. Right now I am also really nausious and my breathing feels obstructed.

I have just been lying around and crying and the only thing im thankful for with regards to this is that it will make me a stronger person and more sympathetic and let me evolve further as a spiritual and compassionate being.

That being said my mother is telling me that its probably all the wheat I ate today that is making things particularly difficult. I just don't know what to think anymore. I gave up gluten for a few days once and didn't feel any better. I gave up soy didn't feel better. I gave up coffee didn't feel better. I am just out of ideas and I hate this.

Thanks for hearing me rant.
-Eric
07-22-2008, 10:53 PM   #2
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
What are any of your medical professionals saying?

How long have you been off pred, and for how long were you on it?
__________________


-diagnosed with Crohn's Disease in Sept. 2006, currently 28 years old

"Chuck Norris can kill two stones with one bird."

"Men with Spartan lives, simple in their creature comforts, if only to allow for the complexity of their passions." -The X-Files, S4
07-22-2008, 11:26 PM   #3
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
Hi Bws,

I am still weaning off of prednisone, I am now at 10mg/5mg alternating per day. My GI just tells me to try and stick it out, when I told him I fell down a few weeks ago he said if it happens again goto the ER for IV. I haven't fallen since but now I feel super weak and dizzy again so I don't know. He said we could go up on the prednisone and I might be having withdrawal symptoms.
07-23-2008, 12:01 AM   #4
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
My prednisone withdrawel fatigue was similar, but not nearly as severe as falling over. I had times when I felt like I was going to pass out, but that was when I was on full doses of pred at 40mg and my heart rate, symptoms, etc... were all topped out from both the pred and disease in the winter.

I would say there's a good chance its the pred, but to be certain a blood profile should probably be looked at, because that should tell what could be out of whack (but no guarantee it'll show there), whether it's vit B, Iron, electrolytes, etc...

Could be dehydrations, could be the disease itself too, maybe talk about a recent blood draw if you had one to see if something sets off a red flag, or inquire about a new one, and if that's out of the question, or even if it's doable, also ask about what could be safe to counter the fatigue, like if certain supplements are safe. Maybe slow mild doses of ginseng or something, I'm not sure, it depends on what's deemed safe in your present situation. Light doses of caffeine were what I had for some minor help at my worst, which was when I hit about 10 or 7.5 mg of pred daily, and for about 6 weeks or so afterwards, then the fatigue slowly started to get a little better. Still have it but not as bad.

Is your pred taper the only major change since this started?
07-25-2008, 02:01 AM   #5
Babe123
 
i hope you feel better soon.

how long did you give up gluten etc for? you should give them a few weeks to get out fo your system. im no expert but i find that if i drink plenty of water or something with sugar in it, it perks me up a little bit

x
07-25-2008, 09:11 PM   #6
Kittee
Senior Member
 
Kittee's Avatar
 
Join Date: Feb 2008
I know how you feel. My GI just called me today and asked me to try the 10-5-10-5 routine as well. I'm falling asleep in my chair right now in fact. I feel bad for my hubby because right now I'm always so tired.

And whats funny is that a couple weeks ago I COULDN'T sleep.

I'm starting to really hate Pred.

I hope you feel better soon!
__________________
-Kittee
Crohns-Diagnosed March 2008.
My Crohns Journal/Blog
07-25-2008, 09:18 PM   #7
Colt
Senior Member
 
Colt's Avatar
 
Join Date: Mar 2008
Gluten isn't a problem unless you have celiac disease. If you have celiac disease for any significant amount of time it's blatantly obvious for a colonoscopy. Both diseases affect the intestines so people tend to confuse them.
__________________
Certified Medication Aide, Certified Nurse Aide, Phlebotomist, and Resident Cynic

Meds: Prednisone, Pentasa, Vitamin D & Calcium, Atenalol, Darvocet

Current Issues: Crohn's inflammation primarily of the upper GI (duodenum and up), Tachycardia, Osteoporosis

Current Stage of Grief: Anger
07-25-2008, 10:47 PM   #8
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
Colt, are you saying they've been confused in colonoscopies or via symptomologies?
07-27-2008, 11:23 PM   #9
Colt
Senior Member
 
Colt's Avatar
 
Join Date: Mar 2008
BWS1982 said:
Colt, are you saying they've been confused in colonoscopies or via symptomologies?
Symptoms. The health-food crowd is the worst about it since they always take to extreme the idea of if something is bad sometimes for some people it's always bad for all people. False cause and effect connections run rampant. Celiac affects the intestines. Crohn's affects the intestines. Gluten causes the illness for people with celiac. Therefore gluten causes the illness for people with crohn's. (And I don't have an agenda. I shop at health-food stores and take things like ginger that have been proven to work in scientific experimentation)

In people who can not break down gluten it literally grates away the small finger-like protrusions in the intestines that absorb nutrients. It's a physical process. If you don't have celiac then the gluten is being broken down and your intestines do not have that type of physical damage.

Celiac is not an allergy. Wheat allergy is a separate thing entirely and will cause symptoms such as those experienced by someone who has a peanut or strawberry allergy.

Last edited by Colt; 07-27-2008 at 11:25 PM.
07-28-2008, 08:45 AM   #10
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
Colt I still think wheat might not be best for people with CD as especially white flour seems hard on digestion. I can't cut it out though I love breads but I am going to try and opt for whole wheat, whole grains, and oat varieties more.
07-28-2008, 09:51 PM   #11
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
I'd be careful with going overboard on the high fiber stuff, despite it's benevolent heart-healthy attributes (which I miss)...there's a big collective "Ouch!" from gas and worsened symtoms from many Crohnies and their trials with high fiber outings.
07-29-2008, 12:15 PM   #12
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
I am careful with the fiber BWS, i try to juice my veggies so I don't get the chunks.

On a sidenote my doc is now testing my thyroid, he says that might be the cause of the serious fatigue and not the prednisone. I don't know anything about the thyroid and why it would not work properly or whats its symptoms but ill find out tomorrow if thyroid is the problem.
07-29-2008, 08:40 PM   #13
BWS1982
Senior Member
 
BWS1982's Avatar
 
Join Date: Jan 2008
I was found to have a cold nodule (cancer-less goiter) on my right thyroid, and they're trying to treat it with Synthroid for 6 months before electing to do surgery on it.....I asked my current GI if he sees much thyroid goiter incidents from Crohns patients and he shook his head....but now that you mention it I wonder if it has any affect on my fatigue also, as a couple months after I started Synthroid, I also had pred withdrawals, AND major fatigue...I wish I knew what role each part had in all this.
07-29-2008, 09:52 PM   #14
hippie4lyfe
Senior Member
 
Join Date: Jul 2008
its frustrating benson, not knowing what causes what but i guess thats the mystery of the disease, its symptoms and those tricky things we call medication
07-30-2008, 01:29 PM   #15
Isla
 
I had my thyroid tested not too long ago because i have history of hyperthyroidism. Thyroid problems and treatments can cause a whole slew of problems and much like Crohns each case has different symptoms.
08-18-2008, 08:43 PM   #16
james
 
does anyone know if taking prednisone can cause a thyroid problem?
08-18-2008, 08:58 PM   #17
Isla
 
No it should not cause thyroid problems but if you look at Crohns as being an autoimmune disease then that opens the door for more autoimmunities. I have 3 AI diseases and I seem to acquire them at several year intervals

And like Crohns it can hit anyone at anytime though I would say it is MUCH easier to treat than Crohns.
Reply

Crohn's Disease Forum » Support Forum » Miserable from the fatigue
Thread Tools


All times are GMT -5. The time now is 01:28 AM.
Copyright 2006-2017 Crohnsforum.com